Learn how to use Mayo Clinic Connect
Request an Appointment
My head feels like it’s going to explode like I can actually feel my blood pressure but when I check it it’s normal. My husband said it’s withdrawal could it be.
Welcome to the site @meadow and I hope you will stay around as there are some really smart folks here and they also happen to be very compassionate and eager to help and encourage everyone. I am tapering off klonopin which is in the same class of drugs. My experience is that everything that can deviate from the norm is possible when withdrawing from a benzodiazipine. This site: https://www.drugs.com/answers/support-group/valium/ may answer some of your questions regarding effects of withdrawal. I do hope you are stopping gradually as going the cold turkey route can be very dangerous. The one thing that got my attention when I started tapering from klonopin is that going too fast can cause seizures, so I would expect that means that headaches would not be uncommon at all. I think you could probably google a recommended timeline for withdrawal. With klonopin, it is suggested that you only reduce 1/2 mg every two weeks. I hope this is of some help and pray that your symptom(s) will ease soon.
Hello, @meadow. Wanted to add my welcome to Mayo Clinic Connect. That sounds awful with your head feeling like it's going to explode and your blood pressure feeling like it's rising as you are withdrawing from diazepam (Valium).
In addition to the helpful information @gman007 provided, I thought you might like to meet other members here on Connect who have talked about Valium. Hoping they might have some insights on the withdrawal process, like @wsh66 @ndville @gailb @jlfisher56 @rosie111 @maritakelly @lg1963.
How have the side effects been going?
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In